Texas, 2019

Flash Flooding and Damaging Wind in Texas, June 1, 2019

June 1, 2019 · NWS OUN · 4 events in 1 county or zone

Scattered thunderstorms brought heavy rainfall, flooding, and isolated wind damage on the 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered thunderstorms brought heavy rainfall, flooding, and isolated wind damage on the 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 5:09 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 1, 5:09 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Norman OK
609 PM CDT Sat Jun 1 2019

.AVIATION...
Main concern for TAFs will be the possibility of an area of storms
forming in Kansas and the panhandles and sweeping down across
western Oklahoma into north Texas overnight, though there is still
some uncertainty as the the area and timing. Outside of
convection, expect VFR conditions and light southerly to
southeasterly winds.

Day

&&

.PREV DISCUSSION... /issued 339 PM CDT Sat Jun 1 2019/

DISCUSSION...
A small cluster of storms that moved across central Oklahoma this
afternoon, will continue to move southeast. Gusty winds and heavy
rainfall can be expected. An outflow boundary continues to push
southward across southwest Oklahoma and eastern parts of the Texas
Panhandle. Scattered thunderstorms are developing along and just
north of this boundary. Depending on afternoon development, most
of the storms across western north Texas and western Oklahoma
should decrease in intensity this evening. Better storm
organization may occur over the High Plains. Storms should
organize and move southeast and impact parts of western Oklahoma
and western north Texas late this evening and overnight. Storm
development along a cold front in southern Kansas appears more
questionable.

The forecast area will generally remain on the eastern side of a
shortwave ridge through early next week. Therefore, additional
thunderstorm complexes may impact the area, generally during the
late evening and overnight hours. Locally heavy rainfall and
perhaps some flooding will be possible.

A trough will approach the area around Wednesday/Thursday of next
week. Widespread showers and storms with heavy rainfall will be
possible during this period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  67  83  66  83 /  40  50  60  50
Hobart OK         67  84  67  84 /  60  40  50  40
Wichita Falls TX  69  86  70  87 /  50  50  40  40
Gage OK           61  82  62  82 /  60  40  60  30
Ponca City OK     64  80  64  79 /  40  50  60  60
Durant OK         70  86  70  87 /  20  40  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

14/03/14
Hazardous weather outlook, Jun 1, 11:05 AM CST, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1205 PM CDT Sat Jun 1 2019

OKZ004>048-050>052-TXZ083>090-021130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1205 PM CDT Sat Jun 1 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This afternoon and tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms this afternoon and
tonight across northern and western Oklahoma and western north
Texas.

Location...
The slight risk area is northwest of a line from Stillwater to
Okarche to Fort Cobb to Frederick Oklahoma to Seymour Texas.

Timing...
through 3 AM.

Impacts...
Winds up to 60 to 70 mph.
Hail quarter to golf ball size.
Heavy rainfall.

Discussion...
A cluster of thunderstorms across northwest Oklahoma will continue
to move southeast through the afternoon. Gusty winds and heavy
rainfall will occur with the stronger storms. Some intensification
may occur during the afternoon, especially across west central
and southwest Oklahoma.

Thunderstorms are expected to develop over the High Plains of
eastern Colorado, western Kansas and the western panhandles this
afternoon and move east and southeast potentially reaching
portions of western Oklahoma and western north Texas early this
evening. Storms will become more widespread overnight. The
primary threat will be strong and potentially damaging winds with
these storms, although some large hail may also occur. Locally
heavy rainfall will also be possible.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
the slight risk area should prepare for potential severe weather
operations this afternoon through early Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
An active weather pattern will persist over the next seven days
with at least a chance of thunderstorms each day somewhere over
Oklahoma and north Texas. There is a marginal risk of severe
weather across much of the area on Sunday and Sunday night, and
again over northwest Oklahoma on Monday and Monday night. Locally
heavy rainfall and flooding will also be possible, especially on
Sunday night.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 1, 4:42 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
542 PM CDT Sat Jun 1 2019

OKZ036-TXZ083-085-012330-
Jackson OK-Wilbarger TX-Hardeman TX-
542 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jackson...
northwestern Wilbarger and east central Hardeman Counties Until 630
PM CDT...

AT 540 PM CDT, a strong thunderstorm was located near Eldorado,
moving southeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Eldorado and Elmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3459 9960 3448 9933 3431 9945 3438 9969
      3442 9975
TIME...MOT...LOC 2240Z 308DEG 20KT 3447 9960

03
Special weather statement, Jun 1, 4:54 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
554 PM CDT Sat Jun 1 2019

TXZ085-012330-
Wilbarger TX-
554 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Wilbarger County
Until 630 PM CDT...

AT 553 PM CDT, a strong thunderstorm was located near Grayback,
moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Harrold, Oklaunion and Grayback.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3396 9924 3414 9922 3421 9895 3394 9895
TIME...MOT...LOC 2253Z 278DEG 28KT 3404 9914

03
Special weather statement, Jun 1, 4:56 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
556 PM CDT Sat Jun 1 2019

OKZ036-TXZ083-012345-
Jackson OK-Hardeman TX-
556 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jackson and central
Hardeman Counties Until 645 PM CDT...

AT 555 PM CDT, a strong thunderstorm was located 4 miles northeast of
Goodlett, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Quanah, Medicine Mound and Goodlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3445 9979 3439 9947 3418 9959 3434 9989
TIME...MOT...LOC 2255Z 291DEG 21KT 3437 9981

03
Special weather statement, Jun 1, 5:25 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
625 PM CDT Sat Jun 1 2019

TXZ089-020015-
Archer TX-
625 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR east central Archer County Until
715 PM CDT...

AT 623 PM CDT, a strong thunderstorm was located 6 miles southwest of
Windthorst, moving northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Scotland and Windthorst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3351 9863 3364 9858 3367 9843 3357 9842
      3348 9842
TIME...MOT...LOC 2323Z 221DEG 9KT 3354 9853

03
Special weather statement, Jun 1, 5:37 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
637 PM CDT Sat Jun 1 2019

TXZ085-020015-
Wilbarger TX-
637 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR southern Wilbarger County Until
715 PM CDT...

AT 636 PM CDT, a strong thunderstorm was located 4 miles southeast of
Lockett, moving east at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Oklaunion, Grayback and Lockett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3398 9937 3409 9938 3419 9910 3395 9906
TIME...MOT...LOC 2336Z 261DEG 17KT 3404 9931

03
Special weather statement, Jun 1, 5:59 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
659 PM CDT Sat Jun 1 2019

TXZ083-084-087-020030-
Foard TX-Knox TX-Hardeman TX-
659 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR Foard...northern Knox and
southern Hardeman Counties Until 730 PM CDT...

AT 656 PM CDT, strong thunderstorms were along a line extending from
5 miles southwest of Quanah to 7 miles west of Crowell to 6 miles
west of Truscott, moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Quanah, Crowell, Chillicothe, Margaret, Vera, Medicine Mound, Thalia,
Truscott, Gilliland and Copper Breaks State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3410 10005 3424 10001 3423 10000 3431 9999
      3428 9948 3361 9949 3375 10000 3383 10000
      3384 10005
TIME...MOT...LOC 2356Z 286DEG 11KT 3422 9979 3402 9984 3375 9992

03

The radar

The Altus AFB radar (KFDR), 97 km away, was scanning. The volume nearest the first event began at 00:22 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Archer

When
June 1, 6:20 PM CST to 9:20 PM CST
Where
Archer County, 4.03 mi W of Windthorst to 3.9 mi W of Windthorst
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
33.580, -98.510

Water flowing over Munchrath road.

Flash Flood, Archer

When
June 1, 6:45 PM CST to 9:45 PM CST
Where
Archer County, 1.34 mi WSW of Holliday to 2.27 mi WSW of Holliday
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
33.810, -98.710

Water flowing over one lane of Highway 82.

Thunderstorm Wind, Archer

When
June 1, 7:05 PM CST
Where
Archer County, Archer City
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.590, -98.630

A power pole reported down along with sporadic tree damage.

Flash Flood, Archer

When
June 1, 7:07 PM CST to 10:07 PM CST
Where
Archer County, 1.34 mi ESE of Holliday to 2.08 mi ESE of Holliday
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
33.810, -98.670

Water running over Ford road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840375, 840380, 840386, 840392.